Make your own free website on Tripod.com

 

STORIES OF THE TOTALLY HIP

[ Contents | Search | Post | Reply | Next | Previous | Up ]

Re: avascular necrosis and prednisone

From: Terri
Date: 12 May 2000
Time: 16:55:56
Remote Name: 205.188.199.145

Comments

As I said my damage came from prednisone I took 16 years ago and it is just now causing me enough problems that it was diagnosed. This seems to me like an unusual situation. On the AVN support group page most of the stories I have read seem to show up much faster. Like yours from prednisone you took in 97 or so (right?) I believe steroids were first introduced as a treatment in the 1950s, so it has been around for quite a long time. I do wonder if there are stats kept anywhere as to how many people have suffered this (AVN)side effect. Check out this site (www.druginfonet.com/faq/faqpredn.htm)for some questions and answers on prednisone (very interesting). I have spent lots of time lately mulling over the what ifs. I just wish there had been some information about having your bones checked (MRI etc) after being on long term therapy. I may have been able to catch this in stage I or II and not be at V where there is nothing left but pain and hip replacement in the future. In answer to your question: Nobody ever mentioned to me that my bones could be deprived blood supply, causing death of bone tissue. I may have taken the drug anyway, but at least I would have had a heads up on what might be in store for me. I will post any additional info I see on the subject, Ski. Good luck to you and all the other folks out there that have had this surprizing disease sneak up on them. I keep reading that it is rare, is it?

Last changed: May 12, 2000